Talk

Advanced search

Low potassium on immunosuppressants

(2 Posts)
JazzersMaw Sat 27-Jul-19 19:03:03

I’ve just had a repeat blood test as the previous one showed low potassium levels. They aren’t seriously low, just under the lowest acceptable level, and I’m still on my medication but it’s likely to be an immunosuppressant I take for an autoimmune condition that’s the culprit.

My question is really about the mechanism. Is it the immunosuppressant that affects absorption of potassium-rich foods? Presumably regardless of how rich the diet is in potassium (mine is actually good for potassium, probably richer than most U.K. diets)? I’m not too bothered but I’m curious about how it occurs and so far googling hasn’t produced the answer.

OP’s posts: |
Greybeardy Sun 28-Jul-19 18:11:28

Different drugs work by different mechanisms so it’s impossible to answer your question based on the info in your post. Best person to ask is your GP/the person prescribing the immunosuppressant.

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »